Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 39, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 15, 1995, 6:42 PM EDT for Brunswick County, North Carolina. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- May 15, 1995, 6:42 PM EDT (22:42 UTC)
- Expired
- May 15, 1995, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 152243 SVRILM NCC019-152330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 642 PM EDT MON MAY 15 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...EASTERN BRUNSWICK COUNTY AT 640 PM...A SEVERE THUNDERSTORM WAS MOVING INTO EASTERN BRUNSWICK COUNTY. THE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS THUNDERSTORM WILL PASS THROUGH THE COMMUNITIES OF LELAND... SOUTHPORT AND ALL COASTAL COMMUNITES OD BRUNSWICK COUNTY. THIS THUNDERSTORM IS MOVING TO THE SOUTHEAST AT 30 MPH. THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL TORNADOES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:24 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 15, 2:24 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT MON MAY 15 1995 RAH AND CAE: FCSTS LOOK PRETTY GOOD. DISC: MCC OVER W TN WILL MOVE SE AND OUTFLOW MAY AFFECT ILM CWA TONIGHT. THERE ARE A FEW NEGATING FACTORS...SUCH AS DAYTIME HEATING LOSS...AND LACK OF LOW LEVEL CONVERGENCE. NGM SEEMS TO MAKE UP MORE MOISTURE CONVERGENCE THAN ETA OVER CENTRAL SC THAN ETA FOR 00Z THIS EVENING. TEMPS LOOK GOOD TONIGHT...EXCEPT FOR WIND...lTHERE MAY BE A LITTLE FOG TOWARDS MORNING. RE
In the hours before
Local storm report, May 15, 5:17 PM EDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
513 PM EDT MON MAY 15 1995
TIME EVENT
450 PM DUPLIN COUNTY...MARBLE SIZE HAIL IN LYMAN
450-500 PM DUPLIN COUNTY...DIME SIZE HAIL COVERING GROUND
IN THE CHINQUAPIN AREA (2 INCHES DEEP)
CGLocal storm report, May 15, 5:20 PM EDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
518 PM EDT MON MAY 15 1995
TIME EVENT
505 PM DUPLIN COUNTY...1/2 INCH HAIL IN KENNANSVILLE
LASTED SEVERAL MINUTES...NOT COVERING GROUND BUT
NOTICABLE AMOUNTS ON GROUND.
BTLocal storm report, May 15, 5:27 PM EDT, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
526 PM EDT MON MAY 15 1995
TIME EVENT
525 PM DUPLIN COUNTY...MARBLE SIZE HAIL AND HIGH WINDS
REPORTED AT ROSE HILL
BTLocal storm report, May 15, 6:14 PM EDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
526 PM EDT MON MAY 15 1995
TIME EVENT
535 PM DUPLIN COUNTY...3/4 INCH HAIL REPORTED BY WALLACE
PD IN TOWN OF WALLACE
BTLocal storm report, May 15, 6:25 PM EDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT NC
625 PM EDT MON MAY 15 1995
TIME EVENT
550 PM ONSLOW COUNTY...MARBLE TO DIME SIZE HAIL 5W OF
HOLLY RIDGE. REPORTED BY AMATEUR RADIO.
RVTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:19 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 41 min |
| May 15, 5:32 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 68 min |
| May 15, 5:47 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| May 15, 6:09 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.